Louisiana, 2025Damaging Winds in Louisiana, August 18, 2025
August 18, 2025 · NWS SHV · 5 events in 2 counties and zones
Isolated strong to severe thunderstorms developed across parts of Northern Louisiana during the afternoon on August 18th. These thunderstorms formed within an environment with slightly more favorable mid-level lapse rates of around 7 C/km and hot temperatures near 100 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed across parts of Northern Louisiana during the afternoon on August 18th. These thunderstorms formed within an environment with slightly more favorable mid-level lapse rates of around 7 C/km and hot temperatures near 100 degrees. Weak deep layer shear of 10 knots or less limited storm organization, but despite the unorganized nature of the convection, very strong heating and instability supported strong to marginally severe thunderstorms capable of isolated microbursts and wind damage. As a result, a few instances of damaging wind gusts were reported across parts of Northern Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 18, 12:53 PM CST, 4 hours earlier. Its key messages:
- Issued at 1253 PM CDT Mon Aug 18 2025
- Intense mid to late August heat will persist across the region and maintain heat headlines through the middle of this week.
- Some slight heat relief is expected to arrive late this week by way of a rare August cool front and increasing thunderstorms.
- The break in the heat appears to be brief as the upper-level ridge axis out west will begin to expand back eastward this weekend.
Area forecast discussion, Aug 18, 12:53 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
153 PM CDT Mon Aug 18 2025
...New DISCUSSION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 1253 PM CDT Mon Aug 18 2025
- Intense mid to late August heat will persist across the region
and maintain heat headlines through the middle of this week.
- Some slight heat relief is expected to arrive late this week by
way of a rare August cool front and increasing thunderstorms.
- The break in the heat appears to be brief as the upper-level
ridge axis out west will begin to expand back eastward this
weekend.
&&
.DISCUSSION...
Issued at 1253 PM CDT Mon Aug 18 2025
This extended streak of above average August heat will continue
to dominate the weather headlines through mid week as the strength
of the upper-level ridge axis holds serve for a few more days. The
only short-term heat relief will be in the form of very isolated
to widely scattered showers and thunderstorms, diurnally driven in
nature and largely oriented around the eastern periphery of the
ridge axis with better coverage near the coast and northward into
our far southern and eastern zones. Aside from this low potential,
there isn't anything to quell the heat as high temperatures will
surge into the upper 90s to lower triple digits once again on
Tuesday. Therefore, it goes without saying the Heat Advisory has
been extended through Tuesday at 8 PM with isolated instances of
max heat indices topping 110 degrees in our more urban locations
but not widespread enough to warrant an upgrade to an Extreme Heat
Warning.
Moving into Wednesday, expect to see the upper ridge retrograde
farther west and center itself out over the Four Corners Region.
Meanwhile, Hurricane Erin will begin to accelerate her northward
turn up the eastern seaboard but still well off the SE coast. In
between the ridge to our west and Erin churning in the Atlantic, a
rare summer cool front will be slowly advancing southward into the
Mid-South and eventually arrive in our northern zones late in the
day. Compressional warming ahead of the boundary will likely push
high temperatures into the upper 90s for most locations so heat
headlines may very well be extended through Wednesday afternoon
before relief finally arrives with the front.
Frontal forcing combined with the strong diurnal heating will
contribute to greater coverage of convection across our region,
especially by late Wednesday afternoon into the evening hours as
the front shifts south toward I-20. Expect these elevated rain
chances to persist through at least Thursday for all areas before
becoming largely confined to areas south of I-20 by Friday and on
through this weekend. By then, the heat should begin to ratchet
up once again with more typical summertime conditions returning
for late August.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Mon Aug 18 2025
For the 18/18z TAF period...Expect light northeast winds, with
scattered afternoon CU. Mostly VFR conditions will prevail, but
some isolated to widely scattered thunderstorms will develop
during the afternoon and early evening hours, which could bring
some reduced flight categories. This convection should diminish
after sunset, with VFR conditions returning overnight.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 103 AM CDT Mon Aug 18 2025
Spotter activation should not be needed through tonight, although
some of the stronger storms may produce locally gusty winds and
brief heavy rainfall. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 102 78 99 / 20 10 10 50
MLU 75 100 75 99 / 20 10 10 50
DEQ 74 101 73 95 / 20 10 20 50
TXK 78 103 76 98 / 20 10 10 50
ELD 74 100 74 96 / 20 20 10 50
TYR 77 100 77 97 / 20 10 10 50
GGG 76 101 76 98 / 20 10 10 50
LFK 75 98 76 98 / 20 20 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Tuesday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 8 PM CDT Tuesday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ077.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
DISCUSSION...19
AVIATION...05In the hours before
Special weather statement, Aug 18, 4:12 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
512 PM CDT Mon Aug 18 2025
TXZ149-182245-
Cherokee TX-
512 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHEROKEE COUNTY
UNTIL 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Maydelle, or 7 miles southwest of Rusk, moving
west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Rusk and Maydelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3183 9518 3165 9518 3164 9528 3165 9529
3166 9528 3168 9528 3170 9531 3171 9531
3170 9532 3172 9533 3172 9534 3173 9533
3173 9537 3174 9537 3174 9536 3175 9536
3176 9540 3178 9539 3182 9540 3185 9544
TIME...MOT...LOC 2212Z 89DEG 6KT 3174 9524
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Local storm report, Aug 18, 4:15 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
515 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM Tstm Wnd Dmg 6 SE Downsville 32.55N 92.35W
08/17/2025 Ouachita LA Public
A tree was downed near Calhoun. Report from
social media.
&&
15Special weather statement, Aug 18, 4:27 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
527 PM CDT Mon Aug 18 2025
LAZ017-018-182315-
Sabine LA-Natchitoches LA-
527 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Montgomery, or 18 miles south of Natchitoches,
moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Kisatchie and Bellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3154 9330 3157 9331 3157 9300 3140 9296
3136 9308 3136 9327
TIME...MOT...LOC 2227Z 80DEG 8KT 3147 9304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Aug 18, 4:28 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
528 PM CDT Mon Aug 18 2025
LAZ010-TXZ151-182315-
De Soto LA-Panola TX-
528 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DE SOTO PARISH AND
NORTHEASTERN PANOLA COUNTY UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deberry, or 13 miles northeast of Carthage, moving southeast at 5
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Deberry, Longstreet, Front, Midyett and Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3230 9423 3235 9408 3228 9404 3220 9404
3220 9399 3208 9393 3208 9429
TIME...MOT...LOC 2228Z 333DEG 3KT 3226 9415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Aug 18, 4:29 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
529 PM CDT Mon Aug 18 2025
LAZ021-022-182315-
Caldwell LA-La Salle LA-
529 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LA SALLE AND
CALDWELL PARISHES UNTIL 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Columbia, moving southwest at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Columbia, Clarks, Grayson, Kelly, Spaulding, Burlington and
Standard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3201 9231 3208 9231 3221 9199 3220 9201
3219 9201 3220 9197 3217 9198 3218 9194
3216 9190 3214 9190 3210 9187 3207 9193
3206 9191 3204 9190 3197 9189 3197 9190
3193 9190 3193 9200 3169 9201
TIME...MOT...LOC 2229Z 48DEG 23KT 3214 9186
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Aug 18, 4:34 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
534 PM CDT Mon Aug 18 2025
LAZ001-TXZ126-138-182315-
Caddo LA-Marion TX-Harrison TX-
534 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CADDO PARISH AND
NORTHEASTERN HARRISON AND EASTERN MARION COUNTIES UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oil City, or 25 miles south of Atlanta, moving southwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Vivian, Oil City, Mooringsport, Smithland, Gray, Uncertain and
Caddo Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3272 9416 3282 9423 3288 9405 3288 9404
3291 9397 3272 9384 3261 9408
TIME...MOT...LOC 2234Z 61DEG 5KT 3278 9402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Thunderstorm Wind, Ouachita
- When
- August 18, 4:53 PM CST
- Where
- Ouachita County, 2.71 mi SE of Frizzell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.540, -91.970
A tree fell onto a house on Ed Edelen Road, and a tree was also downed on Stubbs Vinson Road.
Thunderstorm Wind, Natchitoches
- When
- August 18, 5:45 PM CST
- Where
- Natchitoches County, 0.59 mi E of Grand Ecore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.820, -93.070
Trees and power lines downed along Highway 6 East near Highway 486 near Grand Ecore. Trees and power lines were also downed on Tauzin Island Road near Grand Ecore.
Thunderstorm Wind, Natchitoches
- When
- August 18, 5:58 PM CST
- Where
- Natchitoches County, 1.38 mi N of Natchitoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.790, -93.080
A very large tree was uprooted on Desoto Road along with reports of trees and branches down on nearby roadways.
Thunderstorm Wind, Natchitoches
- When
- August 18, 6:25 PM CST
- Where
- Natchitoches County, 1.36 mi WNW of Provencal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.660, -93.220
Trees and power lines down on Robeline Provencal Road near Provencal.
Thunderstorm Wind, Natchitoches
- When
- August 18, 9:00 PM CST
- Where
- Natchitoches County, 1.36 mi WSW of Natchitoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -93.100
Approximately 3000 customers were without power in Natchitoches Parish from severe thunderstorms which downed trees and power lines in several locations across the parish. A couple of schools were also closed the following day due to the power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 18 to 19, 2025$8.8 million · 56 kt wind · 24 events
- Flash Flood and Flood in Indiana, August 18 to 19, 2025$4.0 million · 2 events
- Damaging Winds in Oklahoma, August 18, 2025$75,000 · 70 kt wind · 4 events
- Damaging Winds in Kansas, August 18, 2025$46,000 · 87 kt wind · 5 events
- Flash Flood and Flood in Wisconsin, August 18, 2025$52,000 · 2 events
- Flash Flood and Lightning Strike in Florida, August 18, 20251 injured · $35,000 · 2 events
- Damaging Wind in Texas, August 18, 2025$25,000 · 87 kt wind · 1 event
- Flash Flooding in Iowa, August 18, 2025$20,000 · 4 events
- Damaging Winds in Mississippi, August 18 to 20, 202565 kt wind · 15 events
- Damaging Winds in Illinois, August 18, 202561 kt wind · 11 events
- Damaging Winds in Missouri, August 18, 2025$13,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Virginia, August 18 to 20, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290210, 1290060, 1290061, 1290062, 1290063.